Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Burning sensation while urination, dizziness and vomiting. Diagnosed with E coli infection and kidney infection. Need a remedy?


I had 2 UTI [symptoms- burning sensation while urinatiing and dizziness] and was diagnoised with EColi infection. I once went into emergency having fever, chills and vomitting. Drs told me that i might have mild kidney infection and gave me oral antibiotics. I was ok till I had antibiotics, once its over i got back my dizziness. Doctors did a culture again and found I have <50,000 rods/ml so no antibiotics is necessary. I am having mild dizziness/ slight headedness. What could be the remedy?
Asked On : Mon, 22 Apr 2013
Answers:  2 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Let me first shed light on the rules of treating an infection, more specifically a urinary tract infection.

As you experienced a return or relapse of symptoms as soon as you got off your antibiotics the reasons for the same could be the following:
-Inadequate dosage used to treat the infection (a stronger dosage should have been advised)
-Inadequate duration of use (should have been continued for a longer duration as infection was clearly still prevalent)
-Inappropriate antibiotic used (the antibiotic used was not good enough to treat the infection)

In such cases, a urine culture should be conducted (which was done) and one of the most effective antibiotics should be selected to treat the condition, for an adequate amount of time with an appropriate dosage.

Now coming to the presence of a colony of 50,000. If you are not on the antibiotic, this colony count is only going to multiply and increase which would most certainly result in an infection again. If the antibiotic used was effective, the urine culture should have not reported any colonies or infection-causing organisms at all.

I hope all this is clear. It is quite evident what has to be done. Please re-visit your doctor or another one, and select an antibiotic which is susceptible to your infection, and re-initiate a course of at least 7-10 days, and discontinue only once a repeat urine test has reported the absence of an infection.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: . I would gladly help you.

Best wishes.
Answered: Wed, 26 Jun 2013
I find this answer helpful
General & Family Physician Dr. Achuo Ascensius's  Response
thanks for using health care magic,

It would have been easier to comment had if you
had mentioned when you took the antibiotics and
the antibiotics that you took.

Well, it could be that you have poorly treated urinary
tract infection but that not withstanding other conditions
can cause you the dizziness and headaches.

You should re-consult your doctor for an examination and
other workups including a urine analysis

Best regards
Dr Achuo
Answered: Wed, 26 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor